Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 172, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 11, 2018, 2:21 PM CDT for Taney County, Missouri. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2018, 2:21 PM CDT (19:21 UTC)
- Expired
- Jun 11, 2018, 2:42 PM CDT
- In force
- 21 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Taney County, MO
The radar
The Springfield radar (KSGF), 83 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.4 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1773 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1202 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
912
WUUS53 KSGF 111921
SVRSGF
MOC213-112000-
/O.NEW.KSGF.SV.W.0172.180611T1921Z-180611T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
221 PM CDT MON JUN 11 2018
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Southeastern Taney County in southwestern Missouri...
* Until 300 PM CDT
* At 221 PM CDT, a severe thunderstorm was located near Diamond City,
or 13 miles southeast of Forsyth, and is nearly stationary.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Bull Shoals Lake... Lake Taneycomo...
Protem... Rueter...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If on or near Bull Shoals Lake, get away from the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
15 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3654 9319 3658 9318 3662 9313 3667 9294
3666 9288 3663 9283 3658 9279 3653 9279
3650 9281 3649 9283 3650 9317
TIME...MOT...LOC 1921Z 149DEG 2KT 3652 9300
HAIL...0.75IN
WIND...60MPH
$$
Cramer1 follow-up statement
410
WWUS53 KSGF 111942
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
242 PM CDT MON JUN 11 2018
MOC213-111952-
/O.CAN.KSGF.SV.W.0172.000000T0000Z-180611T2000Z/
Taney MO-
242 PM CDT MON JUN 11 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TANEY COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled. However heavy rain is
still possible with this thunderstorm.
LAT...LON 3654 9319 3658 9318 3662 9313 3667 9294
3666 9288 3663 9283 3658 9279 3653 9279
3650 9281 3649 9283 3650 9317
TIME...MOT...LOC 1937Z 149DEG 2KT 3653 9301
$$
CramerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 12:59 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jun 11, 12:59 PM CDT, 1 hour 22 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1259 PM CDT Mon Jun 11 2018 .SHORT TERM...(This evening through Tonight) It was another long hot summer day over extreme southeast Kansas and the Missouri Ozarks. Temperatures warmed into the upper 80s and lower 90s, under mostly sunny skies and light breezes. There is a chance for widely scattered showers and thunderstorms this afternoon and early evening. The environment is not great for micro-bursts. Dry mid levels are keeping severe pulse t-storm indices at low values, despite the high cape. For tonight, look for lows to fall into the low 70s or upper 60s. Organized thunderstorms will be ongoing across eastern Kansas. Some of this activity could reach the Ozarks, however, it should be dying out at the same time it reaches the Kansas and Missouri line. There is a marginal risk of a severe storm or two in southeast Kansas and far western Missouri after midnight tonight. .LONG TERM...(Tuesday through Monday) Outflow boundaries and weaknesses within the periphery of the summertime high will provide scattered thunderstorm chances for the Ozarks from Tuesday morning through Thursday afternoon. Most locations should remain dry, although, many locations will experience some much needed rain. By Thursday night into Friday, models suggest that the summertime high will strengthen over southern Missouri, ending the chances for rain through the upcoming weekend. Look for temperatures warm into the middle to upper 90s in some locations, as the summertime high center assumes a position directly over the Ozarks. There are some signals that deeper moisture will spread into the region next week, and provide widespread rain chances. We will have a better handle on that with future model runs. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday) Pilots flying in and out of the southwest Missouri airports can expect fair weather VFR conditions over the next 24 hours. The only exception would be possible thunderstorms near the Joplin airfield early Tuesday morning. However, uncertainty is high that storms will be near this area. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Cramer LONG TERM...Cramer AVIATION...Cramer
Hazardous weather outlook, Jun 11, 1:05 PM CDT, 1 hour 16 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 105 PM CDT Mon Jun 11 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-121815- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 105 PM CDT Mon Jun 11 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Limited flooding risk. Limited lightning risk. Limited excessive heat risk. DISCUSSION... A few scattered thunderstorms will be possible this afternoon and early evening. There is a very limited risk of large hail or damaging wind gusts. Additional storms will be possible this evening and overnight as a weakening complex of storms moves southeast into parts of southeast Kansas and western Missouri. If storms begin to move over the same locations, some isolated flooding may occur. Heat index value will range from 95 to 100 degrees this afternoon. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Heat index values in the middle 90s to around 100 degrees will occur late in the workweek. Thunderstorms will spread south into the into Tuesday. A few strong to severe storms will be possible with the best possibility along and west of Interstate 49. Afternoon and early evening scattered storms will then be possible during the middle and end of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Cramer
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.